MAUDE Adverse Event Report: OPSENS SAVVYWIRE; PRE-SHAPED PRESSURE GUIDEWIRE

OPSENS SAVVYWIRE; PRE-SHAPED PRESSURE GUIDEWIRE
Model Number F3001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 01/05/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation of the wire is not possible as the hospital discarded it by the end of the procedure.According to the device history record, the lot number osw-00030 has been released following specifications, no dr nor nc were documented.Although as stated by the physician the source of the pericardial effusion or at what point it happened is unknown, he does not feel that the savvy wire has a relation to the unfortunate outcome.The risks associated with the unfortunate event are well documented and are disclosed in the savvywire instructions for use (ifu): adverse events that may result from the use of this device include, but are not limited to: access site or vessels complications, additional surgical procedure, allergic reactions, amputation, aneurysm, angina, arrhythmia, bleeding, cardiac or vessel perforation/dissection, coronary obstruction, death, embolism, fibrillation, foreign body/wire fracture, heart block, hematoma, hypotension/hypertension, infection, kidney injury/failure, myocardial infarction, need for permanent pacemaker, pericardial effusion, pneumothorax, stroke or other neurologic event, spasm, tamponade, thrombus, valve dysfunction or complications, vasospasm, vessel occlusion, wire entrapment/entanglement, x-ray radiation exposure complications.The ifu also mentions the following precaution such as: never advance, pull or torque a savvywire against resistance without first determining the reason for the resistance under fluoroscopy.Excessive force against resistance may result in damage to the wire and/or to the anatomy.Fluoroscopic guidance should be used during manipulations of the savvywire.Care should be taken when the tip of the savvywire is positioned, moved or torqued in the ventricle.
 
Event or Problem Description
Savvywire was properly placed into lv with pigtail catheter.After valve was deployed echo tee showed an infusion.Echo physician unsure of location of infusion or what caused the infusion.Patient was tapped to address infusion.Subsequently, the team converted to perform open heart procedure.Patient later expired.Cause of infusion is unknown.Physician does not feel that it was opsens product related.

Brand Name
SAVVYWIRE
Common Device Name
PRE-SHAPED PRESSURE GUIDEWIRE
Manufacturer (Section D)
OPSENS
750
boulevard parc technologique
quebec, quebec G1P4S 3
CA  G1P4S3
Manufacturer (Section G)
OPSENS
750
boulevard parc technologique
quebec, quebec G1P4S 3
CA   G1P4S3
Manufacturer Contact
maryem oudhini
750
boulevard parc technologique
quebec, quebec G1P4S-3
CA   G1P4S3
MDR Report Key16359022
Report Number3008061490-2023-00001
Device Sequence Number15154360
Product Code DXO
UDI-Device Identifier07540184030019
UDI-Public(01)07540184030019(11)220607(17)240607(10)OSW-0030
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model NumberF3001
Device Catalogue NumberSAVVYWIRE XS
Device Lot NumberOSW-0030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown